MAUDE Adverse Event Report: ZIMMER BIOMET, INC. E-POLY 32MM +3 MAXROM LNR SZ22; PROSTHESIS HIP

ZIMMER BIOMET, INC. E-POLY 32MM +3 MAXROM LNR SZ22; PROSTHESIS HIP
Catalog Number EP-108222
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant products: part # 51-104100 / tprlc 133 t1 pps ho / lot # u 3647654; part # 103533 / ti low profile screw/ lot # 444390; part # 123741 / 3/8-24 apical hole / lot # 44180 ; part # 16-116048 rnglc+ ltd hole shell / lot # 374690; part # 650-1056 / cer bioloxd option hd lot # 319030; part # 650-1067/ tpr sleve +3 pe 1lot # 330150.
 
Event or Problem Description
It was reported that patient underwent bilateral hip replacement surgery approximately 5 years ago.Patient began experiencing pain and grinding.Radiographs show what appears to be a catastrophic failure of the liner.Patient reported no trauma or injury.No revision has been reported to date.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Updated: b4, b5, g3, h2, h3, h6.Reported event was confirmed by review of radiographs.Device history record (dhr) was reviewed and no discrepancies related to the event were found.Root cause was unable to be determined.Radiographs identified the following: overall sizing of the right total hip arthroplasty is appropriate.Femoral component is incompletely evaluated.Asymmetric positioning of the femoral head within the right acetabular cup, consistent with polyethylene wear.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
E-POLY 32MM +3 MAXROM LNR SZ22
Common Device Name
PROSTHESIS HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12777862
Report Number0001825034-2021-03065
Device Sequence Number17009169
Product Code MAY
UDI-Device Identifier00880304469082
UDI-Public(01)00880304469082(17)220402(10)274330
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K090103
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2022
Device Catalogue NumberEP-108222
Device Lot Number274330
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/02/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Other;
Patient SexFemale